MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE OMEGA 4.75MM PEEK KNOTLESS ANCHOR SYSTEM, SINGLE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

STRYKER ENDOSCOPY-SAN JOSE OMEGA 4.75MM PEEK KNOTLESS ANCHOR SYSTEM, SINGLE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 3910-500-471
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the screw broke during the procedure and remains in the patient.Note, the piece of the broken screw that remains in the patient is securely implanted.
 
Event or Problem Description
Please note that the initial report's type of reportable event was serious injury; per additional information received, the event description most likely indicates screw advancement force too large, screw plunges.The review of historical complaint data, risk documentation, and the reported information regarding this event do not suggest a recurrence of this event would be likely to result in a serious injury therefore making this event not reportable.
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: anchor broken probable root cause: design: inadequate driver/handle interface design; inadequate driver/knob interface design; inadequate screw/driver interface design; inadequate raw material for driver tip, shaft, knob, handle or screw; inadequate surface finish for driver/knob interface; inadequate screw thread design for bone engagement or suture interface; inadequate design relationship between tap and screw; inadequate design relationship between awl size and screw; inadequate design relationship between eyelet size and screw; inadequate design relationship between screw and versitomic reamer.Process: tap or screw not manufactured to specification; driver not manufactured to specification; knob or driver handle not manufactured to specification; incorrect material used during manufacturing; incorrect assembly performed for screw/driver or knob/driver; screw assembled upside down.Application: user applies excessive force to torque screw; user does not drill/tap pilot hole; user does not go to laser line; inadequate assessment of bone quality; user re-loads a new screw upside down; use of incorrect drill size for associated screw; eyelet causes interference with screw during insertion.Please note that the initial report's type of reportable event was serious injury; per additional information received, the event description most likely indicates screw advancement force too large, screw plunges.The review of historical complaint data, risk documentation, and the reported information regarding this event do not suggest a recurrence of this event would be likely to result in a serious injury therefore making this event not reportable.The reported failure mode will be monitored for future reoccurrence.H3 other text: 81.
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: anchor broken.Probable root cause: application: user applies excessive force to torque screw.User does not drill/tap pilot hole.User does not go to laser line.Inadequate assessment of bone quality.User re-loads a new screw upside down.Use of incorrect drill size for associated screw.Eyelet causes interference with screw during insertion.The reported failure mode will be monitored for future reoccurrence.H3 other text: 81.
 
Event or Problem Description

Brand Name
OMEGA 4.75MM PEEK KNOTLESS ANCHOR SYSTEM, SINGLE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key11575045
Report Number0002936485-2021-00175
Device Sequence Number14358028
Product Code MBI
UDI-Device Identifier37613327464819
UDI-Public37613327464819
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3910-500-471
Device Lot Number20226AG2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer02/26/2021
02/26/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date04/23/2021
06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;